MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824350
Medical Device Problem Codes Nonstandard Device (1420); Difficult to Remove (1528); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that dislodgment occurred resulting in additional intervention.The target lesion was located in the right coronary artery (rca).Following pre-dilation with a 2.50 x 15 mm emerge balloon catheter, the 3.50 x 24 mm synergy xd drug-eluting stent was advanced but was unable to cross the lesion.A 3.50 x 15 mm nc emerge was then used to pre-dilate the rca along with a non-boston scientific (non-bsc) guide extension catheter for better support.The 3.50 x 24 mm synergy xd was re-introduced but was still unable to cross the lesion.During retrieval, the stent delivery system (sds) was difficult to remove.The device looked to be buckling proximally on the diseased vessel or the guide catheter, and the distal end of the stent appeared to be off the balloon.When the sds was eventually removed and was inspected, there was no stent on the balloon.The undeployed stent was visible in the proximal rca, lodged in the diseased vessel.A 3.50 x 15 mm nc emerge balloon was used to further pre-dilate the vessel and embed the unexpanded stent in the vessel wall.A 3.50 x 28 mm synergy xd was advanced down the rca and deployed.The rca was patent and the unexpanded 3.50 x 24 mm synergy xd was secured to the vessel wall by the 3.50 x 28 mm synergy xd.The patient was not harmed and there were no negative outcomes from this occurrence.The patient is expected to fully recover.
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: the 3.50 x 24mm synergy xd mr us stent delivery system was returned for analysis without the stent.A visual and tactile inspection identified no kinks or damages with the hypotube.A microscopic examination of the balloon material was performed and there were crimp markings visible on the balloon profile.Balloon cones were reviewed and were not subjected to positive pressure.The bumper tip showed no signs of distal tip damage.The inner shaft polymer extrusion was bunched 6.4cm from the distal tip.A microscopic examination of the distal and proximal markerbands identified no damage.No other device issues were identified during returned product analysis.Device history record review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review table.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of adverse event related to procedure as it is most likely that procedural challenges, such as device interactions with other devices and interactions with potential patient anatomy likely contributed to the complaint event.This code was selected as the most probable complaint cause based on the information available.Device analysis confirmed the reported the reported stent dislodgment as no stent was returned.Crimp markings were visible on the balloon profile, and the balloon cones were not subjected to positive pressure.The inability to cross the rca lesion, combined with repeated advancement/withdrawal and increased friction during retrieval through a guide extension catheter, likely resulted in partial de crimping and subsequent separation of the stent from the balloon.The unreported inner shaft polymer extrusion damage likely occurred post procedure during removal of the guidewire.
 
Event or Problem Description

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24463811
Report Number2124215-2026-10886
Device Sequence Number18494391
Product Code NIQ
UDI-Device Identifier08714729981060
UDI-Public(01)08714729981060(17)270922(10)37600460
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941824350
Device Catalogue NumberH7493941824350
Device Lot Number0037600460
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown